Amlodipine side effects : my doctor... - High Blood Pressu...

High Blood Pressure Support
2,596 members666 posts

Amlodipine side effects

artsy66
artsy66

my doctor prescribed the 5mg tablets for me 3weeks ago but ive been getting the following side effects:

racing heart beat

insomnia,

slight tightness in chest

sleepiness

tingly sensation in forehead.

also my systolic reading is going down but the diastolic reading fluctuates between 85 and 90, does anyone know whether there is a better alternative to this as thesee side effects are giving me severe anxiety to the point that ive had to go to A and E twice just to make sure i was okay. any advice will be very helpful.thanks

6 Replies
oldestnewest

There are lots of (“better”) alternatives to Amlodipine if they don’t suit you but everyone can respond differently to each one, so it’s just a case of finding one that is suitable for you personally. Do seek advice from your GP.

artsy66
artsy66
in reply to Celtic

thanks for your response, i did speak to my GP and she prescribed indapamide , however i haven't taken it yet as i wanted to see if my system would adjust but im now getting new side effects, also im not sure whether its safe to switch to a new medication while i still have the amlodipine in my system.

Celtic
Celtic
in reply to artsy66

It is my experience to have been switched almost directly from one BP medication to another, except once in the case of Amlodipine when my consultant advised me to have a week’s break from one to the other to give my severe side effect of very swollen and inflamed ankles a chance to recover. If I were you, I would seek the advice of a good pharmacist - they know much more about drugs than GPs. Another detail to be aware of is the importance of starting patients on a low dose of any BP drug and then slowly titrating up as and if necessary.

I had many of the side effects you mention.As I'm on ramipril as well there was no way of knowing which was which and I had a lot of things put down to anxiety.After just over a year things have settled but it has been a bumpy ride getting here.Hope it settles soon.

I've had similar side effects when on 5mg Amlodipine plus my BP was raised . Doctor increased it to 10mg and it was awful. Swollen ankles and feeling cold plus some of the symptoms you've mentioned. I'm now back on 5mg plus 1.25mg ramipril. Seems to have stabilised for now. I'd recommend calling your GP. I did a weeks BP readings which you may want to try. Gives the doctor a picture of how the numbers fluctuate.

I can understand your anxiety. It can be quite scary when you dont know what's happening to you.

Take care.

Thanks everyone for your comments, they've been very helpful.

You may also like...